Alert archive / Colorado / Areal Flood Advisories in 2011

Areal Flood Advisory 21, NWS Pueblo, CO

July 28, 2011Las Animas County, Colorado

NWS Pueblo, CO issued this areal flood advisory at Jul 28, 2011, 2:35 PM MDT for Las Animas County, Colorado. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Jul 28, 2011, 2:35 PM MDT (20:35 UTC)
Expired
Jul 28, 2011, 5:30 PM MDT
In force
3 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 157 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.6 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2011-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2011-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2497 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

136 
WGUS85 KPUB 282035
FLSPUB

FLOOD ADVISORY
NATIONAL WEATHER SERVICE PUEBLO CO
235 PM MDT THU JUL 28 2011

COC071-282330-
/O.NEW.KPUB.FA.Y.0021.110728T2035Z-110728T2330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAS ANIMAS CO-
235 PM MDT THU JUL 28 2011

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED AN

* ARROYO AND SMALL STREAM FLOOD ADVISORY FOR...
  SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 530 PM MDT

* AT 233 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE ADVISORY AREA. DOPPLER
  RADAR ESTIMATED 1.5 TO 2 INCHES OF RAIN HAVE FALLEN IN THE AREA SO 
  FAR FROM THESE SLOW-MOVING THUNDERSTORMS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE MINOR FLOODING TO
  OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER   
  CROSSINGS. THIS WILL IMPACT THE TRACK FIRE AND THE BEAR FIRE BURN 
  SCARS.

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH 
FLOODING. WATER THAT IS NORMALLY ABSORBED BY VEGETATION...RUNS OFF 
ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A
MUCH FASTER RATE THAN NORMAL. ADDITIONALLY...THE SOILS IN A BURN SCAR
BECOME UNSTABLE WHEN IT RAINS...RESULTING IN MUD FLOWS AND FALLING 
ROCK. ROADWAYS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 3712 10449 3712 10415 3699 10416 3699 10447
      3699 10448

$$

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this areal flood advisory went out at Jul 28, 7:42 AM MDT, 6 hours 53 minutes earlier.

Area forecast discussion, Jul 28, 7:42 AM MDT, 6 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
742 AM MDT THU JUL 28 2011

.UPDATE...

UPDATED FORECAST TO REMOVE SHOWERS AND THUNDERSTORMS ACROSS THE
PLAINS FOR THE REMAINDER OF THE MORNING. ALSO DELAYED ONSET OF
THUNDERSTORMS FOR THE SOUTHEAST MOUNTAINS UNTIL AFTER 17Z. EACH
RUN OF THE HRRR HAS BEEN DELAYING THUNDERSTORM DEVELOPMENT OVER
THE SANGRES/WETS AND PIKES PEAK REGION...WITH LATEST RUNS HOLDING
MAJORITY OF ACTIVITY OFF UNTIL AFTER 19Z. THIS WILL CONTINUE TO BE
MONITORED THROUGH THE MORNING...AND ADDITIONAL UPDATES MAY BE
NEEDED. -KT

&&

.PREV DISCUSSION... /ISSUED 320 AM MDT THU JUL 28 2011/

SHORT TERM...
(TODAY AND TONIGHT)

FOCUS FOR MORE WIDESPREAD THUNDERSTORM DEVELOPMENT WILL SHIFT A BIT
EASTWARD TODAY...ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS. AS OF
08Z...WE ARE STILL SEEING SOME SHOWERS AND THUNDERSTORMS CONTINUING
ACROSS THE FAR SOUTHEAST PLAINS WHERE NOSE OF LOW LEVEL JET IS
UPGLIDING OVERTOP SFC BOUNDARY/TROF AXIS LYING ACROSS NE NM AND THE
TX/OK PANHANDLES.  LATEST RADAR TRENDS ARE SHIFTING THIS ACTIVITY
EASTWARD FAIRLY QUICKLY THIS MORNING AND LATEST HRRR CONCURS.  WILL
MAINTAIN SOME ISOLATED POPS THROUGH THE MORNING FOR THE SOUTHEAST
PLAINS...MAINLY TO THE EAST OF PUEBLO AND COLORADO SPRINGS.
MEANWHILE...RADAR MOSAICS SHOW LITTLE TO NO ACTIVITY ACROSS THE
WESTERN MOUNTAINS SO WILL DECREASE MORNING POPS OUT THAT WAY.

FOR TODAY...DEW POINTS WILL BE A TAD HIGHER ACROSS THE PLAINS WITH
50S TO LOWER 60S IN PLACE THIS AFTERNOON WITH WEAK EASTERLY UPSLOPE FLOW.
SHORTWAVE ACROSS NRN UT WILL BE LIFTING TO THE NORTHEAST ACROSS NRN
CO/WY IN THE AFTERNOON AND EVENING HOURS...GLANCING BY TO THE NORTH
OF THE FORECAST AREA.  IT IS DIFFICULT TO DISCERN ANY OBVIOUS
SHORTWAVES EMBEDDED WITHIN THE MONSOON PLUME ACROSS AZ/NM WHICH
WOULD BE ON A BETTER TRAJECTORY TO TRACK INTO SOUTH
CENTRAL/SOUTHEAST CO LATER TODAY AND HELP TO ENHANCE TSRA COVERAGE.
HOWEVER...WITH AMPLE MOISTURE IN PLACE...SHORT RANGE MODELS BREAK
OUT PRECIPITATION ACROSS THE MOUNTAINS AROUND NOON...WHICH SPREAD
EASTWARD ACROSS THE PLAINS DURING THE AFTERNOON.  PREFER THE LATER
TIMING IN THE HRRR AS FAR AS PCPN PUSHING EASTWARD INTO THE ADJACENT
PLAINS. GIVEN THE LACK OF ANY OBVIOUS SHORTWAVES...NAM12 SEEMS A BIT
TOO EARLY WITH THE TIMING OF THIS.  BOTH THE NAM12 AND GFS MIX SOME
DRIER AIR INTO THE WESTERN MTS IN THE AFTN...WITH DEW POINTS FALLING
INTO THE MID/UPPER 30S BY AFTERNOON. HOWEVER THERE IS STILL
SUFFICIENT MOISTURE PRESENT TO WARRANT AT LEAST SOME SCATTERED POPS
ACROSS THE MOUNTAINS AND INTERIOR VALLEYS.

THUNDERSTORMS WILL BE MOST WIDESPREAD TODAY ACROSS THE EASTERN
SLOPES OF THE SOUTHEAST MOUNTAINS...WETS...SANGRES...AND PIKES
PEAK...AND ALONG THE 2 DIVIDES...RATON AND PALMER.  SFC TROF AXIS
REMAINING JUST TO THE SOUTH OF THE CO/NM BORDER WILL LIKELY BE
ANOTHER FOCUS REGION FOR THUNDERSTORMS...SO WILL PAINT
HIGHEST POPS ALONG THE CO/NM BORDER AND EAST FACING SLOPES OF THE
SOUTHERN SANGRES.  IF DEW POINTS STAY IN THE LOWER 60S ACROSS THE
LOWER ARKANSAS VALLEY...WE COULD SEE CAPE VALUES APPROACH 1000-1500
J/KG...PARTICULARLY ACROSS THE SOUTHEAST PLAINS EAST OF A LINE FROM
FOWLER TO BRANSON.  0-6 KM SHEARS ARE ONLY RUNNING AROUND 15-20
KTS...SO EXPECT THUNDERSTORMS TO BE QUITE PULSEY WITH THE MAIN
THREATS BEING LOCALLY HEAVY RAIN...AND BRIEF BOUTS OF SMALL HAIL UP
TO 1/2 INCH IN DIAMETER WITH THE STRONGER UPDRAFTS.  HOWEVER AS
THUNDERSTORMS MOVE EASTWARD AND ENCOUNTER HIGHER CAPES...THERE WILL
BE THE POTENTIAL FOR ONE OR TWO STRONG TO SEVERE THUNDERSTORMS
ACROSS THE SOUTHEAST PLAINS.  WIND GUSTS TO AROUND 65 MPH WILL BE
POSSIBLE WITH THESE STORMS...ALONG WITH SOME BRIEF SMALL HAIL AND
HEAVY RAIN.  HOWEVER...IF DEW POINTS FALL INTO THE LOWER TO MID
50S...THEN CAPES WILL BE CUT BACK SIGNIFICANTLY WHICH COULD LIMIT
ANY SEVERE THREAT.  THE NAM12 APPEARS TO FAVOR THIS LATTER
SCENARIO.  GIVEN THAT DEW POINTS IN LAA AND LHX ARE ALREADY IN THE
LOWER TO MID 60S AND WINDS WILL REMAIN FAIRLY LIGHT...PLAN TO
MENTION POTENTIAL FOR ONE OR TWO STRONG TO SEVERE STORMS IN HWO FOR
THE SOUTHEAST PLAINS. HEAVY RAIN WILL BE POSSIBLE WITH ALL
THUNDERSTORMS TODAY...THOUGH WINDS ALOFT APPEAR STRONG ENOUGH TO
KEEP STORMS MOVING.  HOWEVER...HEAVY RAINFALL IN AREAS WITH POOR
DRAINAGE COULD RAPIDLY LEAD TO EXCESSIVE RUN OFF AND FLASH
FLOODING.  BURN SCARS AND URBAN AREAS WILL BE THE MOST SUSCEPTIBLE.

FOR TONIGHT...MODELS DISAGREE ON WHERE NOCTURNAL CONVECTION
DEVELOPS...WITH NAM PREFERRING TO KEEP MOST OF THE ACTIVITY ALONG THE
PALMER DIVIDE AND NORTHEAST COLORADO...WHILE GFS PLACES IT ACROSS
SOUTHEAST CO.  GIVEN THE SFC TROF AXIS REMAINS TO THE SOUTH OF THE
AREA...WILL FAVOR THE GFS SOLN FOR NOW...WHICH IS A SIMILAR SCENARIO
TO WHAT OCCURRED TONIGHT.  WILL MAINTAIN SOME ISOLATED TO SCATTERED
POPS ACROSS THE SOUTHEAST PLAINS THROUGH THE OVERNIGHT HOURS. -KT

LONG TERM...
(FRIDAY THROUGH WEDNESDAY)

..MONSOON WEATHER TO CONTINUE THROUGH NEXT WEEK...

RATHER STABLE SUMMER PATTERN CONTINUES THROUGH THE EXTENDED. THE
WEATHER WILL REVOLVE AROUND THE LARGE HIGH PRESSURE SYSTEM OVR THE
SRN PLAINS...AND A SERIES OF SHORT WAVES MOVING ASHORE OVR THE
PACNW. MAIN CHANGES IN THE EXTENDED WERE MINOR ADJUSTMENTS TO POPS
AND SKY COVERAGE. TEMPS NR OR SLIGHTLY ABOVE CLIMO CONTINUE TO LOOK
ON TARGET FOR THE END OF JULY.

FRIDAY...THERE IS A BIT OF DISAGREEMENT BETWEEN THE GFS AND NAM AS TO
HOW MUCH LINGERING QPF THERE WILL BE OVR THE PLAINS. THE
NAM...ESPECIALLY THE LATEST 06Z RUN...BLOWS UP QUITE A BIT OF
CONVECTION OVR THE PLAINS IN ASSOCIATION WITH A STALLED FRONTAL
BOUNDARY THAT EXTENDS FROM NM EWD TO THE UPPER MISSISSIPPI VALLEY.
THE GFS KEEPS MOST OF THE CONVECTION WITH THIS FRONT OVR AREAS TO
OUR S AND E. NAM APPEARS TO BE SOMEWHAT OF THE OUTLIER...AND HAS
NOT BEEN PERFORMING TOO WELL LATELY WITH THE MONSOONAL CONVECTION.
HOWEVER...GIVEN THE ABUNDANT LLVL MOISTURE AND PRESENCE OF THE
BOUNDARY...HAVE INTRODUCED ISOLD POPS OVR THE PLAINS FOR FRI
MORNING. WITH MORNING CONVECTION AND CLOUDS...AND COOLER AIR TO THE
N OF THE BOUNDARY...EXPECT TEMPS TO BE BELOW AVERAGE FRI AFTERNOON.

SATURDAY THROUGH MONDAY...SOME SIGNS OF DRY AIR WORKING INTO THE
PLAINS FROM THE N AS THE HIGH STRENGTHENS A BIT AND SHIFTS WWD.
CONVECTION SHOULD GET PUSHED W AS WELL...AND BEST POPS WILL BE OVR
THE SRN AREAS NR THE NM BORDER...AND OVR THE CONTDVD. COULD SEE SOME
LOCALIZED HEAVY RAIN OVR THE MTNS. TEMPS SHOULD GRADUALLY TREND
UPWARD OVR THE PLAINS...REACHING THE UPPER 90S AND POSSIBLY SOME 100
PLUS READINGS BY MONDAY.

TUESDAY AND WEDNESDAY...THE UPPER HIGH SHIFTS EWD AGAIN AS THE
STRONGEST PACNW WAVE MOVES ASHORE AND BEGINS TO IMPACT THE NRN
ROCKIES. WILL LIKELY SEE AN UPSWING IN CONVECTION AGAIN OVR THE ERN
PLAINS AS DEEP MOISTURE AND MID LEVEL WINDS IMPROVE. TEMPS SHOULD
REBOUND TO NR CLIMATOLOGIC NORMS. MAIN WX CONCERNS WILL CONTINUE TO
BE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. 44

AVIATION...

VFR CONDITIONS EXPECTED AT THE TAF SITES THROUGH THE MORNING...WITH
-TSRA DEVELOPING ACROSS THE MOUNTAINS BETWEEN 17-18Z. THESE
THUNDERSTORMS ARE EXPECTED TO MOVE OFF INTO THE ADJACENT HIGHER
TERRAIN...IMPACTING THE KCOS TAF SITE AFTER 20-21Z. BRIEF MVFR
CIGS/VIS WITH MODERATE TO HEAVY RAIN WILL BE THE MAIN THREATS.
GIVEN HIGHER LIKELIHOOD OF -TSRA AFFECTING KCOS TAF SITE PLAN TO
INTRODUCE A TEMPO -TSRA GROUP WITH THE 12Z TAF ISSUANCE. A LITTLE
LESS CERTAINTY EXISTS FOR KPUB AND KALS...SO WILL KEEP IT
RESTRICTED TO VCTS FOR NOW. OTHERWISE...EXPECT LIGHT EAST TO
SOUTHEAST WINDS FOR KCOS AND KPUB...DURING THE EARLY AFTN....WITH
GENERALLY LIGHT SOUTHERLY WINDS FOR KALS. ONCE TSRA
DEVELOPS...ERRATIC WIND GUSTS UP TO 30 KTS WILL BE POSSIBLE WITH
THUNDERSTORM OUTFLOWS. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/44
Hazardous weather outlook, Jul 28, 12:19 PM MDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
1219 PM MDT THU JUL 28 2011

COZ058>089-093>099-291830-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1219 PM MDT THU JUL 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS
SOUTH CENTRAL AND SOUTHEAST COLORADO THIS AFTERNOON.  THUNDERSTORMS
WILL BE MOST NUMEROUS ACROSS THE SOUTHEAST MOUNTAINS AND THE
ADJACENT PLAINS...PARTICULARLY ALONG THE NORTHERN SLOPES OF THE
RATON RIDGE...THE EASTERN SLOPES OF THE SOUTHERN SANGRE DE CRISTO
MOUNTAINS...AND THE PIKES PEAK REGION.  THE MAIN THREAT WITH
THUNDERSTORMS TODAY WILL BE LOCALLY HEAVY RAINFALL...WITH LOCALIZED
FLASH FLOODING POSSIBLE IN AREAS WITH POOR DRAINING SOILS...SUCH
AS URBAN AREAS AND BURN SCARS. SOME BRIEF SMALL HAIL UP TO 1/2
INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH WILL ALSO BE POSSIBLE
WITH THE STRONGER STORMS.

GREATER LOW LEVEL MOISTURE WILL REMAIN IN PLACE ACROSS THE FAR
EASTERN PLAINS TODAY...MAINLY NORTH OF HIGHWAY 50 FROM FOWLER TO
HOLLY. AS STORMS MOVE EASTWARD INTO THIS REGION...THERE IS THE
POTENTIAL FOR ONE OR TWO STORMS TO BRIEFLY BECOME STRONG TO
SEVERE. THE MAIN THREAT WILL BE WIND GUSTS UP TO 65 MPH AND
LOCALLY HEAVY RAINFALL...AS WELL AS SOME BRIEF SMALL HAIL UP TO
1/2 INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MONSOON MOISTURE WILL REMAIN ACROSS THE REGION THROUGH EARLY NEXT
WEEK. EXPECT ISOLATED TO SCATTERED THUNDERSTORMS OVER
THE EASTERN MOUNTAINS AND PLAINS...AND SCATTERED TO NUMEROUS STORMS
OVER THE CONTINENTAL DIVIDE. STORMS WILL BE MOST FREQUENT AND
WIDESPREAD DURING THE LATE AFTERNOON AND EVENING HOURS.
THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL
AND THE POTENTIAL FOR LOCALIZED FLOODING IN URBAN AREAS...OR
NEAR BURN SCARS OR RUGGED TERRAIN. SMALL HAIL UP TO 1/2 INCH
MAY ALSO OCCUR WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS THIS AFTERNOON
AND EVENING.

88/10

In the hours before

Special weather statement, Jul 28, 2:33 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
233 PM MDT THU JUL 28 2011

COZ087-088-282130-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG
VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
233 PM MDT THU JUL 28 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO...
  EXTREME NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF WALSENBURG...OR 41 MILES
NORTHWEST OF TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME NORTH
CENTRAL LAS ANIMAS COUNTY AND EAST CENTRAL HUERFANO COUNTY.

HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. MOTORISTS BETWEEN MILE
MARKERS 53 AND 60 ON INTERSTATE 25 SHOULD USE EXTREME CAUTION IF
TRAVELING NEAR THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 5:59 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr

Nearby

Areal Flood Advisories in Colorado, 2011Every areal flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.